Many people turn to vaping in a bid to quit smoking. Often the case, a lot of us believe that since vaping does not come with the tar and harmful chemicals that burning tobacco has been shown over the years to have, then it is a harmless activity you can partake in as much as you want without any side effects. Thing is, though, too much vaping is real. In fact, there is a name for it you most likely are familiar with: chain vaping (ta-da!). So yes, in a nutshell, there is such a thing as too much vaping.
But What Exactly Constitutes too much Vaping?
This differs from one individual to the next, but you will probably know when you have vaped more than you need to. The thing about vaping is that as long as you are not vaping e-liquids containing nicotine, you can largely go on about your business without any negative side effects rearing their head. Part of the problem lies in that one component that links vaping to smoking: that’s right, the nicotine. However, this is assuming you are not allergic to some of the ingredients contained in vape juice such as propylene glycol (PG). And even if you were not, inhaling these substances in larger quantities than you need to is likely to have an effect. Not fatal, but some effects nevertheless. Below are the side effects you are likely to experience from too much vaping.
When you vape too much, you are likely to suffer from dehydration. The underlying factor behind this dehydration is propylene glycol, a substance that can be described as hygroscopic (capable of absorbing moisture from its surroundings). That means when you vape too much, the PG will gradually absorb water from your mouth and body, leaving you with that dehydrated feeling. Dehydration stemming from vaping mostly affects people with a natural sensitivity to PG. It also varies from one person to the next depending on the individual’s biological makeup. But extended hours of vaping are likely to leave you feeling dehydrated. You will know you are dehydrated when you experience one or more of the following symptoms:
- Extreme thirst
- Dry mouth
- Scratch or sore throat
- Dry eyes
- Constipation and concentrated urine
- Vaper’s Tongue
Too much vaping can also result in something called vaper’s tongue. This is the name given for the condition that results in a loss of taste bud sensitivity. You will know you have a case of vaper’s tongue when you are unable to taste e-liquid flavours well, your taste buds feel numbed, or you just find your favourite e-liquid unpleasant all of a sudden. Luckily, it is a reversible condition.
Nicotine poisoning is probably the worst side effect of too much vaping. It is not easy to overdose on nicotine unless you get hundreds of milligrams of nicotine into your bloodstream in one go, but theoretically, it doesn’t mean it is impossible. Nicotine poisoning is very much a thing, and some individuals are likely to experience it more than others. Its symptoms include a feeling of nausea, stomach ache, too much saliva in the mouth, increased heart rate and blood pressure, among others. The saving grace here should you find yourself in this unfortunate situation is that unless it is a severe case, our bodies are capable of processing nicotine fairly quickly, so a little care will bring you relief.
Another side effect of vaping too much is that as we mentioned earlier, some components present in e-liquids can cause allergic reactions. There are a few people who are allergic to PG, others VG (vegetable glycerine). In huge doses, these compounds are likely to trigger an allergic reaction. The same case with flavour. If there are certain flavours that don’t sit well with you and you unknowingly happen to vape them a lot, you might experience some side effects. This is why you shouldn’t vape e-liquids from just about anybody. Know what works for you as an individual, and take time to study e-liquid labels or even contact the manufacturer to be sure there is no allergen in the juice. Have you tried AquaVape e-liquids yet? Order a bottle or two and find out what the big deal is about our juices!